MAUDE Adverse Event Report: DEPUY MITEK LLC US BARREL TORNADO BURR 4.0MM 5PK;  ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE

DEPUY MITEK LLC US BARREL TORNADO BURR 4.0MM 5PK;  ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Catalog Number 283489
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that before rotator cuff suture operation, it was observed that the inner packing on the barrel tornado burr 4.0mm 5pk was damaged.There was no delay in the surgical procedure.There was a spare device available for use to complete the surgery.There was patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information provided, it was reported that the inner packing damaged.The complaint device was received and evaluated.Visual observations confirmed that inner packing is damaged, confirming this complaint.The possible root cause for the reported failure can be attributed to shipping or mishandling of the device, however this cannot be conclusive.A manufacturing record evaluation was performed for the finished device lot/serial number (b)(6), and no non-conformances were identified.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi:(b)(4).

Brand Name
BARREL TORNADO BURR 4.0MM 5PK
Common Device Name
 ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9342980
Report Number1221934-2019-59598
Device Sequence Number11330033
Product Code HRX
UDI-Device Identifier10886705022052
UDI-Public10886705022052
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K041824
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Catalogue Number283489
Device Lot NumberM1812037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2019
Initial Date Received by Manufacturer 10/24/2019
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date11/19/2019
Supplement Report FDA Received Date01/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1